Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 822, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 3:49 PM CST for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 3:49 PM CST (21:49 UTC)
- Expired
- Dec 13, 2001, 4:30 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Catahoula Parish, LA, Franklin Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
457 WUUS54 KJAN 132150 SVRJAN LAC025-041-132230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 349 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN PARISH IN NORTHEAST LOUISIANA NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA * UNTIL 430 PM CST * AT 348 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 29 MILES SOUTHWEST OF WISNER...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WISNER AT 420 PM CST WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. THESE WINDS COULD BRING DOWN TREES AND POWERLINES. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. MOVE TO SHELTER AS THIS STORM APPROACHES. LAT...LON 3183 9227 3167 9217 3193 9153 3221 9152
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:30 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 13, 2:30 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST THU DEC 13 2001 SYNOPTIC PATTERN TO BE RATHER COMPLICATED FOR THE FIRST PERIOD OF THE FORECAST. 500MB TROUGH AND ENERGY TO MOVE EAST OVER THE CWFA OVERNIGHT...ALONG WITH A SURFACE LOW AND TRAILING COLD FRONT. HEAVY RAINFALL STILL A THREAT AT LEAST THROUGH MIDNIGHT FOR MUCH OF THE CWFA. FIRST OFF...SEVERAL SURFACE BOUNDARIES...A SURFACE LOW AND STRONG UPPER LEVEL SUPPORT WILL ALL COMBINE TO PROVIDE THE POSSIBILITY FOR SEVERE WEATHER TONIGHT. LATEST RADAR COMPOSITE IMAGES SHOW A SQUALL LINE GETTING FIRED UP IN CENTRAL LOUISIANA...AND SHOULD MAKE ITS WAY INTO MISSISSIPPI BY ZONE ISSUANCE TIME. THE ONLY PLACE WHERE SEVERE WORDING MAY NOT BE NEEDED IS IN THE NORTHWEST ZONES...SURFACE FRONTAL BOUNDARY WILL BE TO THE EAST...AND LOW SHOULD TRACK TO THE SOUTHEAST. HEAVY RAINFALL WILL OCCUR ALONG THIS LINE...BUT AS SYSTEM IS FINALLY ACCELERATING...AMOUNTS SHOULD NOT BE AS MUCH AS IN THE PAST COUPLE OF DAYS. EXPECTING AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL...MAINLY BEFORE MIDNIGHT...AND MORE CONCENTRATED ALONG AND EAST OF INTERSTATE 55. NO WATCH ANTICIPATED FOR THE SOUTHEAST ZONES...AS RAINFALL WILL BE MORE CONCENTRATED IN THE NORTHEAST...CLOSER TO THE TRACK OF THE LOW. WILL LEAVE THE EXISTING WATCH IN PLACE...AND MAKE NO CHANGES AREA-WISE. FRONTAL BOUNDARY AND UPPER LEVEL SUPPORT SHOULD EXIT THE CWFA BY EARLY FRIDAY MORNING WHILE THE SURFACE LOW RACES WELL OFF TO THE NORTHEAST. RAINFALL SHOULD BE ENDING BY 12Z IN MOST PLACES. BY LATE FRIDAY...HIGH PRESSURE WILL BEGIN BUILDING IN FROM THE WEST...WITH A COOLER AND (DEFINITELY) DRIER AIRMASS SETTLING OVER THE REGION. FRIDAY AND SATURDAY SHOULD BE DRY. THE NEXT FLY IN THE OINTMENT WILL BE ON SUNDAY WITH THE NEXT APPROACHING SYSTEM. RETURN FLOW BEGINS SETTING UP LATE SATURDAY NIGHT...WITH ANOTHER FRONTAL BOUNDARY APPROACHING ON SUNDAY. UPPER LEVEL SUPPORT LOOKS PRETTY GOOD WITH THIS SYSTEM ALSO. THE REMAINING EXTENDING FORECAST LOOKS DRY AND COOLER. TEMP GUIDANCE LOOKS PRETTY GOOD AND SHOULD NOT DEVIATE FAR. FOR FIRST PERIOD POPS...EVERYONE PRETTY MUCH CATEGORICAL. PRELIM NUMBERS... JAN 51/59/40/65/52 +-00 MEI 52/61/39/66/50 +-00 .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 32
In the hours before
Special weather statement, Dec 13, 1:17 PM CST, 2 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CST THU DEC 13 2001 ...THUNDERSTORMS... RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION THROUGH THE AFTERNOON AND EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. THE BEST RISK FOR SEVERE THUNDERSTORMS WILL BE SOUTH AND EAST OF A MERIDIAN TO BROOKHAVEN LINE...WHERE THE AIR WILL BE THE MOST UNSTABLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES AND DAMAGING STRAIGHT-LINE WIND GUSTS UP TO 70 MPH. A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND TONIGHT. THE INTERACTION OF THE FRONT WITH UNSEASONABLY MOIST AND UNSTABLE AIR ACROSS THE REGION WILL ALLOW THE DEVELOPMENT OF POTENTIALLY SEVERE THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END MOST PLACES BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:38 AM CST | Flash Flood Warning | JAN | Morehouse | 4 hr |
| Dec 13, 11:29 AM CST | Flash Flood Warning | JAN | Morehouse | 6 hr |
| Dec 13, 12:06 PM CST | Severe Thunderstorm Warning | JAN | Richland | 24 min |
| Dec 13, 2:00 PM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 4 hr |
| Dec 13, 4:30 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 45 min |
| Dec 13, 4:50 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 55 min |
| Dec 13, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 61 min |
| Dec 13, 5:27 PM CST | Flash Flood Warning | JAN | Catahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 2 more | 4 hr |
| Dec 13, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.